MAUDE Adverse Event Report: ANGIODYNAMICS, INC. ANGIODYNAMICS; MINI STICK MAX COAXIAL MICROINTRODUCER KIT

ANGIODYNAMICS, INC. ANGIODYNAMICS; MINI STICK MAX COAXIAL MICROINTRODUCER KIT
Model Number 45759
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A territory manager reported an end user experienced an issue when using a mini stick max 5f x 10 cm stiff.018 ni/tu echo 2.75".During a cardiac procedure, while the sheath was inside the patient, the hub of the sheath detached causing the white portion of the sheath to remain inside of the patient.Vascular surgery was called to assist in retrieving the sheath from the peripheral vascular system.The procedure was completed after retrieval of the sheath.The patient did not experience any adverse effects or harm because of this incident.
 
Additional Manufacturer Narrative
The customer's reported complaint description of the coaxial sheath tubing detached cannot be confirmed.No sheath complaint sample was returned for evaluation.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.A potential root cause for this type of sheath tubing failure mode is handling damage during use, i.E.Sheath tubing nicked by scalpel and then pulled to failure.Review of similar reported complaints against the coaxial sheath has shown a consistent detachment of the sheath tubing at least one (1) cm distal from the sheath hub junction, i.E.Not a failure at the hub junction.The failure of this sheath tubing failure mode generally indicates a slice in the tubing from a sharp object with separation location of the tubing being stretched, indicating a tensile failure of the tubing.The mini stick max is a coaxial micro-introducer kit used for initial access into the vasculature.Once the coaxial sheath is in place an 0.035/0.038" procedure (j) guidewire is inserted into the vasculature.Depending on the purpose of the patient procedure the sheath may be upsized (e.G.7f, then 10f, then 14f, etc.) to accommodate larger french size catheters/devices.After inserting the 0.035" guidewire into the coaxial sheath but prior to removal of the coaxial sheath the physician may choose to nick the skin with a scalpel at the insertion site in anticipation of the insertion of the larger sheath device.This technique may cut the coaxial sheath tubing such that the tubing is pulled to failure during removal of the coaxial sheath.If a nick of the skin is required, then performing this after the coaxial sheath is removed (i.E.Nick skin with just 0.035" guidewire sticking out of insertion site) would prevent damage to sheath tubing and potential tubing tensile failure.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: directions for use (dfu) that is provided with this device contains the following statements.The failure mode of device determined if device was used in a manner inconsistent with labeling.Intended use/ indications for use the coaxial micro introducer kit is used for the percutaneous introduction of a guidewire into the vascular system.Adverse events guidewire shearing, fracture or embolization operational instructions 1.Prior to insertion, flush all components with saline or heparinized/saline.2.Gain percutaneous access with the 21 g (0.9 mm) vascular introducer needle.3.Advance the 0.018 inch (0.46 mm) guidewire through the needle.Caution: the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire.4.Withdraw the introducer needle, leaving the 0.018 inch (0.46 mm) guidewire in place.5.Advance the coaxial assembly over the 0.018 inch (0.46 mm) guidewire.6.Simultaneously remove the dilator and 0.018 inch (0.46 mm) guidewire, while holding the sheath portion of the assembly in place.7.Advance a 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) guidewire into the sheath.8.Remove the sheath, leaving the 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) wire.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
ANGIODYNAMICS
Common Device Name
MINI STICK MAX COAXIAL MICROINTRODUCER KIT
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
603 queensbury avenue
queensbury, NY 12803
MDR Report Key24261737
Report Number1319211-2026-00006
Device Sequence Number8010201
Product Code DRE
UDI-Device IdentifierH965457590
UDI-PublicH965457590
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45759
Device Lot Number5855480
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer04/28/2026
05/12/2026
Initial Report FDA Received Date02/04/2026
Supplement Report FDA Received Date04/29/2026
06/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexFemale
Patient Weight105 KG
Patient RaceWhite